Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 1, 2010, 2:07 PM EST for 5 counties in Florida. It took effect at Jan 2, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2010, 2:07 PM EST (19:07 UTC)
- In effect from
- Jan 2, 2010, 12:00 PM EST
- Expired
- Jan 2, 2010, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS82 KMFL 011907 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 207 PM EST FRI JAN 1 2010 ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA DURING SATURDAY AFTERNOON FROM NOON UNTIL 6PM FOR MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY... ...SATURDAY WILL LIKELY BE FIRST OF SEVERAL DAYS OF SUB 35 PERCENT RELATIVE HUMIDITY FOR MANY AREAS IN SOUTH FLORIDA... FLZ063-066-067-069>071-073-075-020800- /O.UPG.KMFL.FW.A.0045.100102T1700Z-100102T2300Z/ /O.NEW.KMFL.FW.W.0001.100102T1700Z-100102T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 207 PM EST FRI JAN 1 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY LOW DEW POINTS WILL ALLOW RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE HOURS SATURDAY IN THE WARNED FIRE WEATHER ZONES SATURDAY AFTERNOON. . PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ068-072-074-168-172>174-020800- /O.CON.KMFL.FW.A.0045.100102T1700Z-100102T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 207 PM EST FRI JAN 1 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON AS RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR 2 TO 3 HOURS. IF MAXIMUM TEMPERATURES THOUGH ARE A LITTLE HIGHER...A WARNING MAY HAVE TO BE ISSUED LATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
6 follow-up statements
972 WWUS82 KMFL 012036 CCA RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL...CORRECTED FOR HEADLINES 207 PM EST FRI JAN 1 2010 ...RED FLAG WARNING FOR INTERIOR AND GULF COAST METRO AREAS FROM NOON UNTIL 6 PM EST SATURDAY AFTERNOON FOR MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITIES... ...A FIRE WEATHER WATCH IS IN EFFECT EAST COAST METRO AREAS OF SOUTH FLORIDA DURING SATURDAY AFTERNOON FROM NOON UNTIL 6PM FOR THE POSSIBILITY OF MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY... ...SATURDAY WILL LIKELY BE FIRST OF SEVERAL DAYS OF SUB 35 PERCENT RELATIVE HUMIDITY FOR MANY AREAS IN SOUTH FLORIDA... FLZ063-066-067-069>071-073-075-020800- /O.UPG.KMFL.FW.A.0045.100102T1700Z-100102T2300Z/ /O.NEW.KMFL.FW.W.0001.100102T1700Z-100102T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 207 PM EST FRI JAN 1 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY LOW DEW POINTS WILL ALLOW RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE HOURS SATURDAY IN THE WARNED FIRE WEATHER ZONES SATURDAY AFTERNOON. . PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ068-072-074-168-172>174-020800- /O.CON.KMFL.FW.A.0045.100102T1700Z-100102T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 207 PM EST FRI JAN 1 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON AS RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR 2 TO 3 HOURS. IF MAXIMUM TEMPERATURES THOUGH ARE A LITTLE HIGHER...A WARNING MAY HAVE TO BE ISSUED LATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
963 WWUS82 KMFL 020832 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 332 AM EST SAT JAN 2 2010 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FROM NOON UNTIL 6 PM EST SATURDAY AFTERNOON FOR MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITIES... ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA DURING SATURDAY AFTERNOON FROM NOON UNTIL 6PM FOR THE POSSIBILITY OF MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY... ...TODAY WILL LIKELY BE FIRST OF SEVERAL DAYS OF SUB 35 PERCENT RELATIVE HUMIDITY FOR MANY AREAS IN SOUTH FLORIDA... FLZ068-072-074-168-172>174-022300- /O.UPG.KMFL.FW.A.0045.100102T1700Z-100102T2300Z/ /O.NEW.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/ /O.EXA.KMFL.FW.W.0001.100102T1700Z-100102T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 332 AM EST SAT JAN 2 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD AND VERY DRY AIR MASS WITH VERY LOW DEW POINTS WILL SETTLE ACROSS SOUTH FLORIDA TODAY WHICH WILL COMBINE WITH TEMPERATURES IN THE 60S THIS AFTERNOON AND LOWER THE RELATIVE HUMIDITY TO BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON ACROSS ALL OF SOUTH FLORIDA. THIS TREND WILL CONTINUE THROUGH THE WEEKEND AND MUCH OF THE UPCOMING WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ063-066-067-069>071-073-075-022300- /O.NEW.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/ /O.CON.KMFL.FW.W.0001.100102T1700Z-100102T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 332 AM EST SAT JAN 2 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. A COLD AND VERY DRY AIR MASS WITH VERY LOW DEW POINTS WILL SETTLE ACROSS SOUTH FLORIDA TODAY WHICH WILL COMBINE WITH TEMPERATURES IN THE 60S THIS AFTERNOON AND LOWER THE RELATIVE HUMIDITY TO BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON ACROSS ALL OF SOUTH FLORIDA. THIS TREND WILL CONTINUE THROUGH THE WEEKEND AND MUCH OF THE UPCOMING WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
553 WWUS82 KMFL 021602 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1102 AM EST SAT JAN 2 2010 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FROM NOON UNTIL 6 PM EST SATURDAY AFTERNOON FOR A FEW HOURS BELOW 35 PERCENT RELATIVE HUMIDITIES ALONG WITH WINDS OF 15 MPH OR HIGHER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA DURING SATURDAY AFTERNOON FROM NOON UNTIL 6PM FOR THE POSSIBILITY OF MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY... ...TODAY WILL LIKELY BE FIRST OF SEVERAL DAYS OF SUB 35 PERCENT RELATIVE HUMIDITY FOR MANY AREAS IN SOUTH FLORIDA... FLZ063-066>075-168-172>174-022300- /O.CON.KMFL.FW.W.0001.100102T1700Z-100102T2300Z/ /O.CON.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1102 AM EST SAT JAN 2 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... A COLD AND VERY DRY AIR MASS WITH LOW DEW POINTS WILL SETTLE ACROSS SOUTH FLORIDA TODAY WHICH WILL COMBINE WITH TEMPERATURES IN THE 60S THIS AFTERNOON, WINDS OF 15 MPH OR HIGHER AND LOWER THE RELATIVE HUMIDITY TO BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON ACROSS ALL OF SOUTH FLORIDA. THIS TREND WILL CONTINUE THROUGH THE WEEKEND AND MUCH OF THE UPCOMING WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
618 WWUS82 KMFL 021608 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1108 AM EST SAT JAN 2 2010 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FROM NOON UNTIL 6 PM EST SATURDAY AFTERNOON FOR A FEW HOURS BELOW 35 PERCENT RELATIVE HUMIDITIES ALONG WITH WINDS OF 15 MPH OR HIGHER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA DURING SUNDAY AFTERNOON FROM NOON UNTIL 6PM FOR THE POSSIBILITY OF MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY... ...TODAY WILL LIKELY BE FIRST OF SEVERAL DAYS OF SUB 35 PERCENT RELATIVE HUMIDITY FOR MANY AREAS IN SOUTH FLORIDA... FLZ063-066>075-168-172>174-022300- /O.CON.KMFL.FW.W.0001.100102T1700Z-100102T2300Z/ /O.CON.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1108 AM EST SAT JAN 2 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... A COLD AND VERY DRY AIR MASS WITH LOW DEW POINTS WILL SETTLE ACROSS SOUTH FLORIDA TODAY WHICH WILL COMBINE WITH TEMPERATURES IN THE 60S THIS AFTERNOON, WINDS OF 15 MPH OR HIGHER AND LOWER THE RELATIVE HUMIDITY TO BELOW 35 PERCENT FOR A FEW HOURS THIS AFTERNOON ACROSS ALL OF SOUTH FLORIDA. THIS TREND WILL CONTINUE THROUGH THE WEEKEND AND MUCH OF THE UPCOMING WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
486 WWUS82 KMFL 022014 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 314 PM EST SAT JAN 2 2010 ...RED FLAG WARNING FOR MOST OF SOUTH FLORIDA FROM NOON UNTIL 6 PM EST SATURDAY AFTERNOON FOR A FEW HOURS BELOW 35 PERCENT RELATIVE HUMIDITIES ALONG WITH WINDS OF 15 MPH OR HIGHER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA DURING SUNDAY AFTERNOON FROM NOON UNTIL 6PM FOR THE POSSIBILITY OF MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY... ...TODAY WILL LIKELY BE FIRST OF SEVERAL DAYS OF SUB 35 PERCENT RELATIVE HUMIDITY FOR MANY AREAS IN SOUTH FLORIDA... FLZ068-168-030415- /O.CAN.KMFL.FW.W.0001.000000T0000Z-100102T2300Z/ /O.CON.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/ METRO PALM BEACH-COASTAL PALM BEACH- 314 PM EST SAT JAN 2 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. THE RED FLAG WARNING FOR METRO PALM BEACH AND COASTAL PALM BEACH HAS BEEN CANCELLED DUE TO RELATIVE HUMIDITIES NOT GOING BELOW 35 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ063-066-067-069>075-172>174-030415- /O.CON.KMFL.FW.W.0001.000000T0000Z-100102T2300Z/ /O.CON.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 314 PM EST SAT JAN 2 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
977 WWUS82 KMFL 022301 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 601 PM EST SAT JAN 2 2010 ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA DURING SUNDAY AFTERNOON FROM NOON UNTIL 6PM FOR THE POSSIBILITY OF MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY... FLZ063-066-067-069>075-172>174-030715- /O.EXP.KMFL.FW.W.0001.000000T0000Z-100102T2300Z/ /O.CON.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 601 PM EST SAT JAN 2 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. ALTHOUGH RELATIVE HUMIDITIES IN SOME AREAS IN THE WARNING AREA MAY STILL BE BELOW 35 PERCENT...IT IS EXPECTED TO LINGER ONLY ANOTHER HOUR OR TWO. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. A COLD AND VERY DRY AIR MASS WITH LOW DEW POINTS HAS SETTLED ACROSS SOUTH FLORIDA. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR A FEW HOURS SUNDAY AFTERNOON ACROSS ALL OF SOUTH FLORIDA. THEREFORE...A FIRE WEATHER WATCH REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ068-168-030715- /O.CON.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/ METRO PALM BEACH-COASTAL PALM BEACH- 601 PM EST SAT JAN 2 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. A COLD AND VERY DRY AIR MASS WITH LOW DEW POINTS HAS SETTLED ACROSS SOUTH FLORIDA. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR A FEW HOURS SUNDAY AFTERNOON ACROSS ALL OF SOUTH FLORIDA. THEREFORE...A FIRE WEATHER WATCH REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 12:47 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 1, 12:47 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1247 PM EST FRI JAN 1 2010
.AVIATION...
A COLD FRONT PASSING THROUGH CENTRAL FLORIDA AND APPROACHING LAKE
OKEECHOBEE CONTINUES TO MOVE STEADILY SOUTHEAST. THERE HAS BEEN
LIMITED THUNDERSTORM ACTIVITY...JUST RECENTLY IN THE VICINITY OF
TERMINAL KAPF...BUT NOT SUFFICIENT ENOUGH TO WARRANT VCTS. A LINE
OF SHOWERS FROM NEAR KAPF EXTENDING NE ACROSS LAKE OKEECHOBEE WILL
CONTINUE TO MOVE SOUTHEAST THIS AFTERNOON AND EVENING AND IS
FORECAST TO BEGIN EXITING THE REGION AROUND 00Z. MOSTLY HAVE
ASSIGNED VCSH TO ALL TERMINALS DURING AFTERNOON AND EARLY EVENING
PERIODS...WITH PERIODS OF MFVR CONDITIONS POSSIBLE FROM TIME TO
TIME AND A FEW ISOLATED LIGHTNING STRIKES POSSIBLE.
60
&&
.PREV DISCUSSION... /ISSUED 817 AM EST FRI JAN 1 2010/
PREV DISCUSSION... /ISSUED 432 AM EST FRI JAN 1 2010/
.MUCH COLDER WEATHER IS ON THE WAY AND WILL LINGER THROUGH MUCH
OF THE COMING WEEK...
DISCUSSION...A COLD FRONT IS CURRENTLY LOCATED ACROSS THE CENTRAL
GULF OF MEXICO, NORTH FLORIDA, AND STRETCHING ALONG THE ATLANTIC
COAST OF THE CAROLINAS... THIS FRONT WILL CONTINUE ON A SOUTHEAST
TREK TODAY. A FRONTAL WAVE IS LOCATED ALONG THE FRONT SOUTH OF THE
FLORIDA PANHANDLE, AND BEHIND THE FRONT AND FRONTAL WAVE, AN
ARCTIC AIRMASS IS BEGINNING TO SPILL INTO THE LOWER MS VALLEY. THE
COLD FRONT WILL SLOWLY MOVE SE ACROSS FL THROUGH THE NEXT FEW HRS,
BUT AS A SHORT WAVE OVER LA QUICKLY HEADS E, SO WILL THE FRONTAL
WAVE... AS THE WAVE/WEAK AREA OF LOW PRESSURE MOVES ACROSS FL THIS
MORNING THE FRONT WILL QUICKLY SLAM SOUTH THIS AFTERNOON. A BIT OF
LIFT/CONVERGENCE ALONG AND AHEAD OF THE FRONT ALONG WITH WEAK
INSTABILITY, AND A MODEST AMOUNT OF UPPER DIVERGENCE MAY LEAD TO A
FEW TSRA TODAY, BUT MOST PRECIP IS EXPECTED TO BE IN THE FORM OF
FAST MOVING SHRA AND MOSTLY IN THE LAKE REGION. RAIN WILL QUICKLY END
THIS AFTERNOON AS THE FRONT CLEARS THE PENINSULA BY 23Z. STRONG CAA
WILL TAKE OVER AFTER SUNSET WITH TEMPS FALLING INTO THE UPPER 30S
TO AROUND 40 IN THE LAKE REGION BY SUNRISE ON SAT. WIND CHILLS
WILL FALL INTO THE LOW TO MID 30S IN GLADES CO AND INTO THE MID
30S TO AROUND 40 FOR THE REST OF THE INTERIOR. ATTM ISSUED A WIND
CHILL ADV FOR GLADES... HOWEVER WAS ON THE FENCE FOR NORTHERN
SECTIONS OF HENDRY AS WELL. WILL ALLOW DAY SHIFT TO ADDRESS THIS
FARTHER. TEMPS WILL ONLY CLIMB BACK INTO THE 60S BY SAT AFTERNOON
BEFORE PLUNGING AGAIN SAT NIGHT. A FREEZE WATCH WILL LIKELY BE
ISSUED THIS AFTERNOON FOR GLADES AND HENDRY COUNTIES... AND
POSSIBLY INTERIOR SECTIONS OF COLLIER COUNTY WITH A WIND CHILL ADV
POSSIBLY NEEDED FOR ALL OF S FL EXCEPT COASTAL BROWARD AND COASTAL
MIAMI- DADE FOR SAT NIGHT/SUN MORN. A CONTINUAL N TO NW FETCH DOWN
THE SPINE OF THE FL PENINSULA WILL LEAD TO SEVERAL DAYS OF BELOW
NORMAL TEMPS AS TEMPS WILL NOT RISE MUCH THROUGH MID WEEK WITH
EVEN A REINFORCING FRONT EXPECTED ON TUES. THIS IS DUE TO A LARGE
VERTICALLY STACKED LOW THAT IS EXPECTED TO DEVELOP OVER NEW
ENGLAND SAT AND SLOWLY CREEP NE TOWARD THE GULF OF SAINT LAWRENCE
BY THURS. THIS WILL KEEP A LARGE UPPER TROF OVER THE EASTERN HALF
OF THE US AS MULTIPLE SHORT WAVES CONTINUALLY CARVE OF THE BASE OF
THE TROF SENDING REINFORCING SHOTS OF COLD AIR SOUTHWARD. THERE
MAY POSSIBLY BE A BRIEF WARMING AND MOISTENING TREND LATE IN THE
COMING WEEK AS ONE STRONG SHORT WAVE MOVES ACROSS THE SOUTHERN
PLAINS SPINNING UP A SURFACE LOW IN THE NORTHERN GULF. AHEAD OF
THE LOW... WINDS WILL QUICKLY VEER SE ALLOWING FOR THE WINDS TO
COME OFF THE ATLANTIC LOCALLY... BUT IT MAY VERY WELL JUST LAST A
DAY OR TWO AS YET ANOTHER ARCTIC AIRMASS MAY PLUNGE SOUTH AGAIN
FOR NEXT WEEKEND.
AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL ACROSS ALL OF SOUTH
FLORIDA THROUGH THE NEXT 24 HOURS. SCT SHRA WILL DEVELOP AFT 14Z
AND MOVE RAPIDLY TOWARDS THE EAST SO ANY ACTIVITY TO AFFECT THE
TERMINALS WILL BE VERY SHORT LIVED SO HAVE ONLY PLACED VCSH IN THE
06Z TAFS ENDING AFT FRONTAL PASSAGE LATE THIS AFTERNOON. LIGHT
WIND FLOW EARLY TODAY WILL ALSO ALLOW FOG TO DEVELOP OVER INTERIOR
PORTIONS AND THIS COULD ADVECT EAST TO AFFECT THE EAST COAST
TERMINALS WITH KFLL AND KTMB ALREADY DOWN TO 6 AND 5SM
RESPECTIVELY BUT HAVE NOT PLACED IN OTHER TERMINALS DUE TO
UNCERTAINTY OF ITS EXTENT AT THIS TIME BUT DO NOT BELIEVE IT WILL
LEAD TO IFR CONDITIONS WITH THE EXTENSIVE MID TO HIGH CLOUDINESS.
WINDS WILL GUST TO OVER 20KT AFT 14Z FROM THE SW EARLY SHIFTING TO
THE NW AFT FRONTAL PASSAGE.
KOB
MARINE...A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
THIS AFTERNOON WITH WINDS AND SEAS INCREASING BEHIND THE
BOUNDARY. A SCA HAS BEEN ISSUED FOR ALL THE COASTAL WATERS
INCLUDING LAKE OKEECHOBEE, BUT EXCLUDING BISCAYNE BAY FOR WINDS OF
20 TO 30 KNOTS AND/OR SEAS MORE THAN 6 FEET. AS THE RIDGE BUILDS
IN BEHIND THE FRONT WINDS WILL SLOWLY SUBSIDE INTO SATURDAY
MORNING AND BELOW 20 KNOTS BY SATURDAY EVENING. ATTM, HELD OFF ON
THE SCA FOR THE BAY, BUT WINDS WILL BE VERY CLOSE TO 20 KTS, AND A
SLIGHT INC WILL LEAD TO AN ADV. FRESH NORTHERLY TO NORTHWESTERLY
WINDS WILL REMAIN ACROSS THE COASTAL WATERS THROUGH SUNDAY AND
POTENTIALLY INTO THE FIRST HALF OF THE WEEK KEEPING SEAS IN THE
GULF STREAM ELEVATED, BUT BELOW SCA CRITERIA.
FIRE WEATHER...AN ARCTIC AIRMASS WILL PLUNGE SOUTHWARD ACROSS
FLORIDA TODAY AND REMAIN IN PLACE FOR SEVERAL DAYS. SATURDAY WILL
LIKELY BE THE FIRST OF SEVERAL DAYS WITH 35 PERCENT OR LESS
RELATIVE HUMIDITY ACROSS A LARGE PORTION OF SOUTH FLORIDA. A
REINFORCING SURGE OF COLD AND DRY AIR WILL PASS THROUGH DURING THE
MIDDLE OF NEXT WEEK, BUT MOISTURE MAY INCREASE TEMPORARILY LATE IN
THE WEEK AHEAD OF THE NEXT STRONG COLD FRONT. MORE DRY AIR IS
EXPECTED BEHIND THIS FRONT AS WELL FOR NEXT WEEKEND.
A FIRE WX WATCH HAS BEEN ISSUED FOR ALL OF S FL FOR SAT
AFTERNOON... AND THIS WILL LIKELY BE THE FIRST OF MANY FOR
PORTIONS OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 46 64 41 64 / 10 0 0 0
FORT LAUDERDALE 50 65 45 65 / 10 0 0 0
MIAMI 51 66 47 66 / 10 0 0 0
NAPLES 46 62 38 61 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
FLZ168-FLZ172-FLZ173-FLZ174.
WIND CHILL ADVISORY FROM 3 AM TO 8 AM EST SATURDAY FOR FLZ063.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR AMZ610-AMZ650-
AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR AMZ630.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR GMZ656-GMZ657-
GMZ676.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...60/BDHazardous weather outlook, Jan 1, 4:55 AM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 455 AM EST FRI JAN 1 2010 FLZ063-066>075-168-172>174-020100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 455 AM EST FRI JAN 1 2010 ...VERY STRONG COLD FRONT TO MOVE THROUGH THIS AFTERNOON... ...A FEW THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A SOUTHWEST TO WEST WIND INCREASING TO THE 15 TO 20 MPH RANGE ALONG THE COLLIER COUNTY COAST WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE LATER THIS MORNING INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT. THE PRIMARY THREAT FROM THE STORMS WILL BE AN OCCASIONAL LIGHTNING STRIKE...BRIEF HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH. WIND: SOUTHWEST WIND WILL BE ON THE INCREASE THIS MORNING WITH SUSTAINED WIND REACHING 25 TO 30 MPH OVER THE GULF AND ATLANTIC WATERS BY LATE THIS MORNING CONTINUING INTO THIS AFTERNOON. TEMPERATURES: APPARENT TEMPERATURES IN THE UPPER 30S TO LOWER 40S CAN BE EXPECTED LATE TONIGHT ACROSS MOST OF SOUTH FLORIDA WITH THE EXCEPTION OF THE SOUTHEAST METROPOLITAN COASTAL REGION. THE APPARENT TEMPERATURE ACROSS GLADES COUNTY WILL BE IN THE LOWER TO MID 30S WHERE A WIND CHILL ADVISORY IS IN EFFECT AFTER 3 AM EST TONIGHT. WAVES: ROUGH SEAS WILL BE DEVELOPING LATER THIS MORNING AND THIS AFTERNOON OVER THE GULF AND ATLANTIC WATERS WITH SEAS BUILDING TO BETWEEN 7 AND 9 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE VERY STRONG COLD FRONT WILL LEAVE IN ITS WAKE A COLD AND DRY AIR MASS WITH FREEZING TEMPERATURES AND PATCHY FROST POSSIBLE ACROSS GLADES, HENDRY, WESTERN PALM BEACH AND NORTHERN COLLIER COUNTIES ON SUNDAY AND MONDAY MORNINGS. THERE WILL BE MULTIPLE DAYS NEXT WEEK WITH OVERNIGHT LOW TEMPERATURES IN THE 30S OVER INTERIOR AREAS. FREEZE WATCHES AND FREEZE WARNINGS MAY BE REQUIRED FOR PARTS OF SOUTH FLORIDA. PLEASE REFER TO THE FREEZE OUTLOOK FOR FURTHER DETAILS ON THE POTENTIAL FOR FREEZING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:27 AM EST | Wind Chill Advisory | MFL | Glades | 28 hr |
| Jan 1, 10:56 AM EST | Small Craft Advisory | MFL | 28 hr | |
| Jan 1, 1:08 PM EST | Freeze Watch | MFL | Collier, Glades, Hendry, Palm Beach | 26 hr |
| Jan 1, 2:50 PM EST | Special Marine Warning | MFL | 55 min | |
| Jan 1, 2:56 PM EST | Special Marine Warning | MFL | 64 min | |
| Jan 1, 3:11 PM EST | Special Marine Warning | MFL | 64 min | |
| Jan 1, 3:38 PM EST | Special Weather Statement | MFL | Miami-Dade | 7 min |
| Jan 1, 3:40 PM EST | Special Weather Statement | MFL | Miami-Dade | 20 min |
| Jan 1, 4:15 PM EST | Special Marine Warning | MFL | 42 min |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.